Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

FEELING UNEASY AFTER TAKING ANTIDEPRESSANT ON AN EMPTY STOMACH!!

1? Is it normal to feel uneasy(Headache;Dizziness;Weak concentration ;Breath shortage ;Strong heartbeat; Accelerated heartbeat ;Shivering; Upper back pain from shoulder to shoulder;RECENTLY:legs, arms and joints pain;Uninterested in life and its activity) for several days after taking Cipralex  (Escitalopram, 20 mg) on an empty stomach (while it is written on the leaflet that it is allowed and does not matter at all!!) and swallow herbs solution with it (rather than water)?

2. Is it a panic attack? and what is my diagnosis?

and how to reverse the negative symptoms of doing so?
2 Responses
Avatar universal
Wait, herbs solution?  What herbs?  And when you say herbs solution and no water, explain -- a solution is in liquid.  Are you talking about an alcohol extract?  I'm asking, because certain herbs can counter the effects of medication.  Some can exacerbate it, depending on the herb and the med.  As for your symptoms, did you just start the new med?  Did you stop taking it, as you hint by saying it continued for several days after taking it.  Without more detail, nobody can tell you what might have happened, but that's a lot of stuff happening.  For some people with an anxiety problem, they can also be very anxious about taking medication, so until it starts to work (for most people about 4-6 weeks after starting) if this happens you can get anxious about taking it as you can about other things.  But you can also get allergic responses to meds (as well as to herbs).  Some people get overstimulated taking antidepressants, whole others get sedated.  Side effects are rife with these drugs; some go away over time and some just don't and you need to switch to another med.  If you were taking it regularly and stopped abruptly because of these symptoms, that can cause withdrawal, which can cause all of the things you were feeling.  But most important, if this happened, did you go see your psychiatrist and tell him or here about it?
973741 tn?1342346373
You can take that medication on an empty stomach.  I don't think that is causing the issue.  Yes, you could have a resurface of anxiety symptoms.  How long have you been taking the citalopram?  Are you on an established dose you've been taking for a while or have you just started it?
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.